Alert archive / Pennsylvania / Winter Storm Warnings in 2021
Winter Storm Warning 1, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this winter storm warning at Jan 25, 2021, 3:47 AM EST for Fayette County, Westmoreland County, Pennsylvania; Preston County, Tucker County, West Virginia. It took effect at Jan 25, 2021, 2:00 PM EST. It was in force for 20 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 25, 2021, 3:47 AM EST (08:47 UTC)
- In effect from
- Jan 25, 2021, 2:00 PM EST
- Expired
- Jan 26, 2021, 10:00 AM EST
- In force
- 20 hr
- Issued by
- NWS Pittsburgh, PA
Counties Fayette County, PA, Westmoreland County, PA, Preston County, WV, Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 107 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 25, 8:24 PM EST | FREEZING RAIN 0 | Farmington, PA | SPOTTER REPORTED ICE HAS BEGUN TO ACCRUE ON UNTREATED SURFACES IN FARMINGTON PA. |
| Jan 26, 7:32 AM EST | FREEZING RAIN 0.03 | Farmington, PA | ICE ACCRETION ON BRANCHES AND UNTREATED SURFACES |
| Jan 26, 9:22 AM EST | FREEZING RAIN 0 | 4 Ese Nebo, PA | ICE ACCRETION ON BRANCHES AND UNTREATED SURFACES NEAR SEVEN SPRINGS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 8.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1184 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 390 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
666 WWUS41 KPBZ 250847 WSWPBZ URGENT - WINTER WEATHER MESSAGE National Weather Service Pittsburgh PA 347 AM EST Mon Jan 25 2021 PAZ074-076-WVZ512-514-251700- /O.UPG.KPBZ.WS.A.0001.210125T1900Z-210126T1500Z/ /O.NEW.KPBZ.WS.W.0001.210125T1900Z-210126T1500Z/ Westmoreland Ridges-Fayette Ridges-Eastern Preston-Eastern Tucker- Including the cities of Ligonier, Donegal, Champion, Ohiopyle, Terra Alta, Rowlesburg, Hazelton, Davis, Thomas, and Canaan Valley 347 AM EST Mon Jan 25 2021 ...WINTER STORM WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 AM EST TUESDAY... * WHAT...Heavy mixed precipitation expected. Total snow accumulations of up to one inch and ice accumulations of around three tenths of an inch. * WHERE...In Pennsylvania, Westmoreland Ridges and Fayette Ridges Counties. In West Virginia, Eastern Preston and Eastern Tucker Counties. * WHEN...From 2 PM this afternoon to 10 AM EST Tuesday. * IMPACTS...Power outages and tree damage are likely due to the ice. Travel could be nearly impossible. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Please report snow or ice by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPittsburgh The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission strongly encourage motorists to heed all travel restrictions and delay unnecessary travel. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$ OHZ040-041-PAZ007>009-013>016-020-022-023-251700- /O.NEW.KPBZ.WW.Y.0007.210125T2300Z-210126T1500Z/ Carroll-Columbiana-Mercer-Venango-Forest-Lawrence-Butler-Clarion- Jefferson PA-Beaver-Armstrong-Indiana- Including the cities of Carrollton, Malvern, East Liverpool, Salem, Columbiana, Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, New Castle, Ellwood City, Butler, Clarion, Punxsutawney, Brookville, Aliquippa, Beaver Falls, Ambridge, Monaca, Kittanning, Ford City, and Indiana 347 AM EST Mon Jan 25 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EST TUESDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of up to one inch and ice accumulations of around one tenth of an inch. * WHERE...Portions of northwest, southwest and western Pennsylvania and east central Ohio. * WHEN...From 6 PM this evening to 10 AM EST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Please report snow or ice by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPittsburgh The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts Pennsylvania roadways. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$
4 follow-up statements
179 WWUS41 KPBZ 251554 WSWPBZ URGENT - WINTER WEATHER MESSAGE National Weather Service Pittsburgh PA 1054 AM EST Mon Jan 25 2021 PAZ074-076-WVZ512-514-260000- /O.CON.KPBZ.WS.W.0001.210125T1900Z-210126T1500Z/ Westmoreland Ridges-Fayette Ridges-Eastern Preston-Eastern Tucker- Including the cities of Ligonier, Donegal, Champion, Ohiopyle, Terra Alta, Rowlesburg, Hazelton, Davis, Thomas, and Canaan Valley 1054 AM EST Mon Jan 25 2021 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 AM EST TUESDAY... * WHAT...Heavy mixed precipitation expected. Total snow accumulations of up to one inch and ice accumulations of around three tenths of an inch. * WHERE...In Pennsylvania, Westmoreland Ridges and Fayette Ridges Counties. In West Virginia, Eastern Preston and Eastern Tucker Counties. * WHEN...From 2 PM this afternoon to 10 AM EST Tuesday. * IMPACTS...Power outages and tree damage are likely due to the ice. Travel could be nearly impossible. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Please report snow or ice by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPittsburgh The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission strongly encourage motorists to heed all travel restrictions and delay unnecessary travel. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$ OHZ040-041-PAZ007>009-013>016-020-022-023-260000- /O.CON.KPBZ.WW.Y.0007.210125T2300Z-210126T1500Z/ Carroll-Columbiana-Mercer-Venango-Forest-Lawrence-Butler-Clarion- Jefferson PA-Beaver-Armstrong-Indiana- Including the cities of Carrollton, Malvern, East Liverpool, Salem, Columbiana, Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, New Castle, Ellwood City, Butler, Clarion, Punxsutawney, Brookville, Aliquippa, Beaver Falls, Ambridge, Monaca, Kittanning, Ford City, and Indiana 1054 AM EST Mon Jan 25 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EST TUESDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of up to one inch and ice accumulations of around one tenth of an inch. * WHERE...Portions of northwest, southwest and western Pennsylvania and east central Ohio. * WHEN...From 6 PM this evening to 10 AM EST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Please report snow or ice by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPittsburgh The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts Pennsylvania roadways. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$
981 WWUS41 KPBZ 252348 WSWPBZ URGENT - WINTER WEATHER MESSAGE National Weather Service Pittsburgh PA 648 PM EST Mon Jan 25 2021 PAZ074-076-WVZ512-514-260900- /O.CON.KPBZ.WS.W.0001.000000T0000Z-210126T1500Z/ Westmoreland Ridges-Fayette Ridges-Eastern Preston-Eastern Tucker- Including the cities of Ligonier, Donegal, Champion, Ohiopyle, Terra Alta, Rowlesburg, Hazelton, Davis, Thomas, and Canaan Valley 648 PM EST Mon Jan 25 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY... * WHAT...Heavy mixed precipitation expected. Total snow accumulations of up to one inch and ice accumulations of around three tenths of an inch. * WHERE...In Pennsylvania, Westmoreland Ridges and Fayette Ridges. In West Virginia, Eastern Preston and Eastern Tucker Counties. * WHEN...Through 10 AM EST Tuesday. * IMPACTS...Power outages and tree damage are likely due to the ice. Travel could be nearly impossible. The hazardous conditions could impact the morning and evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Please report snow or ice by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPittsburgh The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission strongly encourage motorists to heed all travel restrictions and delay unnecessary travel. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$ OHZ040-041-PAZ007>009-013>016-020-022-023-260900- /O.CON.KPBZ.WW.Y.0007.000000T0000Z-210126T1500Z/ Carroll-Columbiana-Mercer-Venango-Forest-Lawrence-Butler-Clarion- Jefferson PA-Beaver-Armstrong-Indiana- Including the cities of Carrollton, Malvern, East Liverpool, Salem, Columbiana, Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, New Castle, Ellwood City, Butler, Clarion, Punxsutawney, Brookville, Aliquippa, Beaver Falls, Ambridge, Monaca, Kittanning, Ford City, and Indiana 648 PM EST Mon Jan 25 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY... * WHAT...A wintry mix expected. Total snow accumulations of less than an inch and ice accumulations of a glaze to around one tenth of an inch. * WHERE...Portions of western Pennsylvania and east central Ohio. * WHEN...Through 10 AM EST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning and evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Please report snow or ice by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPittsburgh The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts Pennsylvania roadways. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$ 07
468 WWUS41 KPBZ 260803 WSWPBZ URGENT - WINTER WEATHER MESSAGE National Weather Service Pittsburgh PA 303 AM EST Tue Jan 26 2021 PAZ074-076-WVZ512-514-261500- /O.CON.KPBZ.WS.W.0001.000000T0000Z-210126T1500Z/ Westmoreland Ridges-Fayette Ridges-Eastern Preston-Eastern Tucker- Including the cities of Ligonier, Donegal, Champion, Ohiopyle, Terra Alta, Rowlesburg, Hazelton, Davis, Thomas, and Canaan Valley 303 AM EST Tue Jan 26 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Significant icing. Total ice accumulations of around three tenths of an inch with the highest amounts on the ridgetops. * WHERE...In Pennsylvania, Westmoreland Ridges and Fayette Ridges. In West Virginia, Eastern Preston and Eastern Tucker Counties. * WHEN...Through 10 AM EST. * IMPACTS...Power outages and tree damage are likely due to the ice. Travel could be nearly impossible. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Please report snow or ice by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPittsburgh The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission strongly encourage motorists to heed all travel restrictions and delay unnecessary travel. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$ OHZ040-041-PAZ007>009-013>016-020-022-023-261500- /O.CON.KPBZ.WW.Y.0007.000000T0000Z-210126T1500Z/ Carroll-Columbiana-Mercer-Venango-Forest-Lawrence-Butler-Clarion- Jefferson PA-Beaver-Armstrong-Indiana- Including the cities of Carrollton, Malvern, East Liverpool, Salem, Columbiana, Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, New Castle, Ellwood City, Butler, Clarion, Punxsutawney, Brookville, Aliquippa, Beaver Falls, Ambridge, Monaca, Kittanning, Ford City, and Indiana 303 AM EST Tue Jan 26 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Freezing rain. Total ice accumulations of a glaze to around one tenth of an inch. * WHERE...Portions of western Pennsylvania and east central Ohio. * WHEN...Through 10 AM EST. * IMPACTS...Plan on slippery road conditions. The hazardous conditions will impact the morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Please report snow or ice by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPittsburgh The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts Pennsylvania roadways. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$
932 WWUS41 KPBZ 261456 WSWPBZ URGENT - WINTER WEATHER MESSAGE National Weather Service Pittsburgh PA 956 AM EST Tue Jan 26 2021 PAZ074-076-WVZ512-514-261600- /O.EXP.KPBZ.WS.W.0001.000000T0000Z-210126T1500Z/ Westmoreland Ridges-Fayette Ridges-Eastern Preston-Eastern Tucker- Including the cities of Ligonier, Donegal, Champion, Ohiopyle, Terra Alta, Rowlesburg, Hazelton, Davis, Thomas, and Canaan Valley 956 AM EST Tue Jan 26 2021 ...WINTER STORM WARNING WILL EXPIRE AT 10 AM EST THIS MORNING... Temperature will continue to warm as afternoon approaches and additional widespread accumulation of ice is not expected. The Winter Storm Warning will thus be allowed to expire. $$ OHZ040-041-PAZ007>009-013>016-020-022-023-261600- /O.EXP.KPBZ.WW.Y.0007.000000T0000Z-210126T1500Z/ Carroll-Columbiana-Mercer-Venango-Forest-Lawrence-Butler-Clarion- Jefferson PA-Beaver-Armstrong-Indiana- Including the cities of Carrollton, Malvern, East Liverpool, Salem, Columbiana, Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, New Castle, Ellwood City, Butler, Clarion, Punxsutawney, Brookville, Aliquippa, Beaver Falls, Ambridge, Monaca, Kittanning, Ford City, and Indiana 956 AM EST Tue Jan 26 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... Temperature will continue to warm as afternoon approaches and additional widespread accumulation of ice is not expected. The Winter Weather Advisory will thus be allowed to expire. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this winter storm warning went out at Jan 25, 2:37 AM EST, 1 hour 10 minutes earlier.
Area forecast discussion, Jan 25, 2:37 AM EST, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
237 AM EST Mon Jan 25 2021
.SYNOPSIS...
A passing weak disturbance will be exiting the area overnight with
some freezing drizzle and light snow possible across the area.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
The mid and upper levels have dried out across the southern OH
counties leading to some freezing drizzle developed. With some
reports still coming in of a light glaze, will leave out the WSW over
the the area of concern. Upstream, some mid level moisture is moving
in as some returns have begun to show up on radar. OBs are showing
light snow at many sites. Will leave light snow in the forecast
across the rest of the area. Still, some freezing rain is possible in
the higher elevations. Will continue to mention the myriad of threats
in the HWO.
Current expectations are that most precipitation will end by 12Z as a
very brief period of flat mid-level ridging occurs ahead of the next,
more significant system.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY NIGHT/...
Precipitation returns by Monday afternoon ahead of the next surface
low, which tracks into the middle Mississippi Valley tomorrow night
and then across the upper Ohio Valley on Tuesday. The associated
dampening mid-level wave eventually track just north of our region
the following night.
The ingredients for widespread precipitation remain, including right
entrance region jet dynamics and layered frontogenesis providing
support for lift. Good moisture transport is also present, especially
Monday night south of Pittsburgh, where PWAT values climb anomalously
high. A mixed precipitation event is still in the cards for much of
the region as warm advection occurs on top of a still-cold surface
boundary layer. Precipitation will begin mainly after noon as rain
or a rain/snow mix in most cases, with a mix of snow and sleet
possible at the onset in the Winter Storm Watch area in the ridges.
As warm advection continues and the boundary layer cools during the
evening, freezing rain will become more prevalent, especially
near/north of Pittsburgh and along the ridges. A period of low-level
southeast flow into the ridges will enhance cooling and precipitation
there, perhaps leading to significant levels of ice accretion in the
Winter Storm Watch area, particularly in eastern Tucker County. With
the main icing period still more than 24 hours away, will maintain
the Watch for now, although expect that at least a portion of it will
become an Ice Storm Warning. An Advisory for minor icing seems likely
in the northern CWA. Although at least brief periods of sleet and
freezing rain are possible in these areas, accumulations of these
precip types should remain minor. Areas near and south of I-70 will
end up being mostly rain, although brief icing may be possible in
spots.
A dry slot will accompany the low pressure center as it arrives
later Monday night and Tuesday morning, leading to decreasing
precipitation coverage. More showery precipitation will follow for
Tuesday, with a continued threat of light freezing rain near the I-80
corridor and in the ridges. Expect most precipitation to wrap up by
Tuesday evening as the low departs. If precipitation lingers longer
than currently depicted, it may change back over to snow as cold
advection cools the column.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
Dry weather returns on Wednesday as high pressure tracks to our
north, with cooler high temperatures than Tuesday in the wake of the
early week system. That evening, low pressure will deepen over the
Mississippi Valley and track to our south, likely across the
Carolinas. On the outskirts of this system, snow will spread into at
least the southern portion of the CWA. The best chance of headline-
worthy accumulation appears to be in the ridges.
Another period of dry weather may then follow for Thursday night
through Saturday. Initially below-normal temperatures may moderate
to slightly above climatology behind a Saturday warm front. Then a
shortwave/surface low combination may arrive from the Plains to
bring renewed precipitation chances to close out next weekend.
&&
.AVIATION /07Z MONDAY THROUGH FRIDAY/...
Snow and drizzle have mostly cleared the area this morning, though a
few lingering isolated showers remain. MVFR to IFR cigs and vsby
remain likely through the overnight.
Vsby and fog should lift through the morning, with brief cig
improvements during the afternoon. Mixed precip will then lift north
with a warm front later in the afternoon, with a transition to rain
and possible freezing rain at some terminals. The greatest impact
will likely occur at FKL and DUJ late in the evening as surface
temperatures remain below freezing.
Easterly wind will prevail through the period.
.Outlook...
Restrictions are likely to prevail into Tues evening as a cold front
advances into eastern Ohio; wintry mix will change over to snow.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...Winter Storm Watch from 2 PM EST this afternoon through Tuesday
morning for PAZ074-076.
OH...None.
WV...Winter Storm Watch from 2 PM EST this afternoon through Tuesday
morning for WVZ512-514.
&&Hazardous weather outlook, Jan 24, 6:52 PM EST, 8 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 652 PM EST Sun Jan 24 2021 PAZ074-076-WVZ512-514-260000- Westmoreland Ridges-Fayette Ridges-Eastern Preston-Eastern Tucker- 652 PM EST Sun Jan 24 2021 ...WINTER STORM WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... This Hazardous Weather Outlook is for southwest Pennsylvania and northern West Virginia. .DAY ONE...Tonight. Some spotty freezing drizzle and some light accumulations of snow are possible this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. PAZ031-075-WVZ004-012-021-509>511-513-260000- Greene-Fayette-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Western Tucker- 652 PM EST Sun Jan 24 2021 This Hazardous Weather Outlook is for southwest Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...Tonight. Some spotty freezing drizzle and some light accumulations of snow are possible this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A wintry mix is expected later on Monday and into Tuesday, which will bring the chance for freezing rain. If the forecast continues to point to ice, an advisory will be needed. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ057-068-069-260000- Muskingum-Noble-Monroe- 652 PM EST Sun Jan 24 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... This Hazardous Weather Outlook is for east central Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A wintry mix is expected later on Monday and into Tuesday, which will bring the chance for freezing rain. If the forecast continues to point to ice, an advisory will be needed. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ039>041-049-050-PAZ007>009-013>016-020>023-029-073-WVZ001>003- 260000- Tuscarawas-Carroll-Columbiana-Harrison-Jefferson OH-Mercer-Venango- Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny- Armstrong-Indiana-Washington-Westmoreland-Hancock-Brooke-Ohio- 652 PM EST Sun Jan 24 2021 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A wintry mix is expected later on Monday and into Tuesday, which will bring the chance for freezing rain. If the forecast continues to point to ice, an advisory will be needed. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ048-058-059-260000- Coshocton-Guernsey-Belmont- 652 PM EST Sun Jan 24 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... This Hazardous Weather Outlook is for east central Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A wintry mix is expected later on Monday and into Tuesday, which will bring the chance for freezing rain. If the forecast continues to point to ice, an advisory will be needed. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jan 25, 12:26 AM EST, 3 hours 21 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 1226 AM EST Mon Jan 25 2021 OHZ039>041-048>050-057>059-068-069-PAZ020-021-029-031-073>076- WVZ001>004-012-021-509>514-251100- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Beaver-Allegheny- Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette- Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston-Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of New Philadelphia, Dover, Carrollton, Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, Steubenville, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Washington, Canonsburg, Waynesburg, Murrysville, Greensburg, New Kensington, Lower Burrell, Latrobe, Monessen, Ligonier, Donegal, Uniontown, Champion, Ohiopyle, Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, Morgantown, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 1226 AM EST Mon Jan 25 2021 ...SLICK ROAD CONDITIONS AND REDUCED VISIBILITY POSSIBLE THROUGH THE EARLY MORNING HOURS... Patchy freezing fog and drizzle may result in slick conditions due to black ice on untreated roads as well as brief periods of reduced visibility early this morning. If traveling, use extra caution. Be prepared for changing visibilities and slick spots on untreated roadways.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 3:47 AM EST | Winter Weather Advisory | PBZ | Armstrong, Beaver, Butler, Clarion, Forest, Jefferson and 3 more | 30 hr |
Nearby
Winter Storm Warnings in Pennsylvania, 2021Winter Storm Warnings in West Virginia, 2021Every winter storm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.